Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 43, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 29, 2012, 8:41 PM EDT for Alger County, Marquette County, Michigan. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2012, 8:41 PM EDT (00:41 UTC)
- Expired
- Jul 29, 2012, 9:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 44 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 8:50 PM EDT | TSTM WND DMG | 1 Ssw Kiva, MI | MICROBURST WINDS SNAPPED OFF OR UPROOTED NUMEROUS LARGE TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675
WUUS53 KMQT 300041
SVRMQT
MIC003-103-300130-
/O.NEW.KMQT.SV.W.0043.120730T0041Z-120730T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
841 PM EDT SUN JUL 29 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALGER COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
EAST CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
* UNTIL 930 PM EDT
* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
MILES WEST OF TRENARY...OR 26 MILES SOUTHEAST OF MARQUETTE...AND
MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCFARLAND AND DIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4629 8730 4633 8705 4616 8695 4616 8723
4615 8724 4615 8727
TIME...MOT...LOC 0041Z 346DEG 7KT 4622 8714
WIND...HAIL 70MPH 1.00IN
$$
VOSS2 follow-up statements
043
WWUS53 KMQT 300058
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
858 PM EDT SUN JUL 29 2012
MIC003-103-300130-
/O.CON.KMQT.SV.W.0043.000000T0000Z-120730T0130Z/
MARQUETTE MI-ALGER MI-
858 PM EDT SUN JUL 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ALGER
AND EAST CENTRAL MARQUETTE COUNTIES UNTIL 930 PM EDT...
AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES WEST OF TRENARY...OR 26 MILES SOUTHWEST OF MUNISING...MOVING
SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
DIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4629 8730 4633 8705 4616 8695 4616 8723
4615 8724 4615 8727
TIME...MOT...LOC 0058Z 328DEG 8KT 4619 8709
WIND...HAIL 70MPH 1.00IN
$$
VOSS540
WWUS53 KMQT 300112
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
912 PM EDT SUN JUL 29 2012
MIC103-300122-
/O.CAN.KMQT.SV.W.0043.000000T0000Z-120730T0130Z/
MARQUETTE MI-
912 PM EDT SUN JUL 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARQUETTE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4631 8712 4632 8711 4633 8705 4616 8695
4616 8712
TIME...MOT...LOC 0112Z 314DEG 11KT 4616 8702
$$
MIC003-300130-
/O.CON.KMQT.SV.W.0043.000000T0000Z-120730T0130Z/
ALGER MI-
912 PM EDT SUN JUL 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ALGER
COUNTY UNTIL 930 PM EDT...
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TRENARY...OR 24 MILES SOUTHWEST OF MUNISING...MOVING SOUTHEAST AT 10
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN ALGER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4631 8712 4632 8711 4633 8705 4616 8695
4616 8712
TIME...MOT...LOC 0112Z 314DEG 11KT 4616 8702
WIND...HAIL 60MPH 1.00IN
$$
VOSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:28 PM EDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jul 29, 3:28 PM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 328 PM EDT SUN JUL 29 2012 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 328 PM EDT SUN JUL 29 2012 THE LINE OF TSRA THAT DEVELOPED DURING THE MORNING HOURS NORTH OF MN IN ONTARIO. WHILE MUCH OF THE ACTIVITY WILL REMAIN IN CANADIAN WATERS...THE NEARLY 35KT SE TRACK ACROSS ISLE ROYALE AND THE KEWEENAW PENINSULA THIS AFTERNOON. ITS A DIFFICULT FCST FOR THE EVENING AND OVERNIGHT HOURS...HIGHLY DEPENDENT ON THE TRACK OF THE CURRENT STORMS NEAR THE ARROWHEAD OF MN AND LS. HIGH CLOUDS WILL SLIDE OVER THE AREA...WHILE FCST MODELS CONTINUE TO DIMINISH THE POTENTIAL FOR THE TSRA TO MAKE IT ACROSS OR EVEN TO THE LAKE. STORMS CONTINUE TO BUILD ON THE S END OF THE COMPLEX...WHICH SHOULD MOVE IN A SE MOTION TOWARD ISLE ROYALE /AROUND 21Z/ AND THE KEWEENAW PENINSULA /NEAR 22Z/. GIVEN MORE CONFIDENCE TO THE MODELS...LIGHTNING ACTIVITY LEVEL HAS DIMINISHED OVER THE PAST 15 MINUTES. EXPECT SOME WEAKENING AS IT MOVES TOWARD THE COOLER WATERS OF LS...WITH A POTENTIAL REMAINING OF STRONGER GUSTS AND LIGHTNING LATE THIS AFTERNOON. A HEALTHY LOOKING SHORTWAVE ALONG THE SASKATCHEWAN/MANITOBA BORDER IS ROUNDING THE HIGH AMPLITUDE 500MB RIDGE SET UP ACROSS MUCH OF THE W TWO-THIRDS OF THE NATION. THIS WILL BE THE HEADLINE MAKER IN THE SHORT TERM...AS IT MOVES ALONG THE MN/ONTARIO BORDER BY DAYBREAK MONDAY AND MOVES OVER LS.THE NAM IS MUCH STRONGER WRT THE WIND FIELD...ALLUDING TO DAYTIME MIXING TO AROUND 800MB POTENTIALLY BRINGING DOWN WINDS OF 25-30KTS. THE 29/06Z AND 12Z GFS WAS MUCH MORE TAKE...WITH INCREASED MOISTURE ALOFT AHEAD EARLIER IN THE DAY RESULTING IN CLOUDS THAT WOULD LOWER TEMPS AND REDUCE DAYTIME MIXING. THE 12Z NAM WAS ALSO ABOUT 2HRS FASTER WITH THE FRONTAL PASSAGE DURING THE LAKE AFTERNOON HOURS. THIS TREND IS ALSO NOTED ALOFT BY 00Z TUESDAY ON THE 500MB ANALYSIS. EITHER WAY...GOOD SW FLOW SHOULD KEEP DEWPOINTS IN THE 60S. ASSISTED BY DAYTIME HEATING OUT AHEAD OF THE COLD FRONT...SOME OF THE STORMS COULD BECOME STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. STORM SPEED SHOULD BE 15-20KTS /SLOWER BASED OFF GFS FCST/...WITH PW VALUES MAXING OUT AROUND 1.5 TO 1.75 N AND E. WHILE HEAVY RAIN WILL BE POSSIBLE...UNLESS STORMS MOVE OVER THE SAME LOCATION...IT WILL NOT BE THE MAIN THREAT. THE FZ LEVEL WILL START OUT AROUND 13KFT...AND RISE TO NEAR 14KFT DURING THE DAYTIME HOURS. EXPECT 30-35KTS OF DEEP LAYER SHEAR AND DCAPE VALUES NEAR 1000 J/KG NEAR IWD BY 15Z...OVER THE W HALF OF THE CWA /MINUS THE KEWEENAW PENINSULA/ BY 18Z...AND THEN BECOME SUPPRESSED TO NEAR THE WI BORDER AND LAKE MI BY 21Z. THE BEST CHANCE FOR STRONGER STORMS SHOULD EXIST EAST OF A LINE FROM IWD THE P59 BY EARLY AFTERNOON...GIVEN THAT WILL BE THE NEAR THE LOCATION OF THE COLD FRONT SHOULD BE JUST E OF THIS LINE BY 20Z. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 328 PM EDT SUN JUL 29 2012 NAM SHOWS A 500 MB RIDGE ACROSS THE CANADIAN AND U.S. ROCKIES AND SOUTHERN PLAINS WITH TROUGHING IN THE EASTERN 1/3 OF THE U.S. AND A SHORTWAVE IN THE UPPER GREAT LAKES 00Z TUE. THE SHORTWAVE DROPS INTO THE LOWER GREAT LAKES 12Z TUE WITH THE UPPER RIDGE BUILDING TOWARDS THE NORTHERN PLAINS ON TUE. PATTERN CHANGES LITTLE ON WED. NAM TAKES THE DEEPER MOISTURE AND THE 850-500 MB Q-VECTOR CONVERGENCE OUT OF THE ERN CWA MON NIGHT WITH SFC HIGH PRESSURE MOVING IN FOR TUE BEFORE MORE MOISTURE AND Q-VECTOR CONVERGENCE MOVES BACK IN FOR LATE WED. WILL CONTINUE WITH DRY WEATHER FOR TUE AND TUE NIGHT INTO WED MORNING. BY AFTERNOON...DEEPER MOISTURE COMES IN. THERE COULD ALSO BE SOME LAKE BREEZE CONVERGENCE AND CONVECTION COULD KICK OFF BECAUSE OF THAT AND PUT IN SOME CHANCE POPS ACROSS CENTRAL UPPER MICHIGAN WHERE THE LAKE BREEZE BOUNDARIES COULD CONVERGE AND HELP TO FOCUS THUNDERSTORMS IN THOSE AREAS. WED LOOKS TO BE THE WARMEST DAY WITH 850 MB TEMPERATURES AROUND 16C TO 18C AND MIXING THIS DOWN TO THE SFC GIVES ME HIGHS IN THE UPPER 80S. WARMED TEMPERATURES UP A BIT ON WEDNESDAY BECAUSE OF THIS. OTHERWISE...NO BIG CHANGES TO THE GOING FORECAST FOR TEMPERATURES OR WEATHER. IN THE EXTENDED...GFS AND THE ECMWF SHOW A 500 MB RIDGE OVER THE SOUTHERN PLAINS INTO THE SOUTHERN ROCKIES WITH TROUGHING IN THE PACIFIC NW AND TROUGHING IN THE ERN U.S. 12Z THU. THERE IS ALSO A SHORTWAVE IN THE UPPER GREAT LAKES AT THAT TIME. PATTERN DEAMPLIFIES A BIT FOR 12Z FRI WITH ANOTHER SHORTWAVE IN THE UPPER GREAT LAKES. A TROUGH AMPLIFIES IN THE NORTHERN PLAINS 12Z SAT WHICH AFFECTS THE UPPER GREAT LAKES. ON SUNDAY...A SFC COLD FRONT IS WELL TO THE SOUTH OF THE AREA WITH THE U.P. UNDER INFLUENCE OF SFC HIGH PRESSURE AND THE UPPER LEVEL TROUGH TO THE EAST OF THE AREA. LOOKS QUITE ACTIVE FOR THIS PERIOD WITH SFC FRONTS NEARBY ACCORDING TO THE MANUAL PROGS UNTIL SUNDAY WHEN THE FRONT IS WELL TO THE SOUTH AND EAST OF THE AREA. WILL HAVE CHANCE TO SLIGHT CHANCE POPS THROUGH SATURDAY AND THEN GO DRY FOR SUNDAY. LOOKS TO BE A COOLING TREND AS WELL WITH TEMPERATURES NEAR NORMAL AT THE BEGINNING GOING BELOW NORMAL BY THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 125 PM EDT SUN JUL 29 2012 HIGH PRESSURE IS EXITING TO OUR SE...WITH A RIDGE REMAINING OVERHEAD THROUGH THE EVENING HOURS. AN UPPER LEVEL DISTURBANCE IN CHARGE OF HELPING TO CREATE TSRA ACTIVITY OVER W ONTARIO/N MN THIS AFTERNOON HAS THE BEST CHANE OF INFLUENCING CMX BY LATE AFTERNOON WITH MOSTLY MORE CLOUDS. POP UP CONVECTION COULD ALSO GET TO SAW BEFORE SUNSET AS WELL...BUT WITH THE LOW PROBABILITY AND LIMITED IMPACT...IT HAS BEEN KEPT OUT OF THE FCST FOR NOW. NEARING LOW PRESSURE STRETCHING FROM W ND THROUGH MANITOBA WILL BECOME BETTER ORGANIZED AS IT BECOMES DRAPED FROM THE ARROWHEAD OF MN TO JAMES BAY BY 12Z MONDAY. THE MAIN RESULT AT THE TAF SITES WILL BE INCREASED CLOUD COVER...AND A SMALL CHANCE OF RAIN SHOWERS /VCSH ADDED DUE TO UNCERTAINTY/ AS THE LOW SLIDES ACROSS W LAKE SUPERIOR BY EARLY AFTERNOON. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 328 PM EDT SUN JUL 29 2012 SEVERAL WEAK FEATURES WILL SLIDE ACROSS LAKE SUPERIOR THROUGH THE PERIOD...WITH WINDS GENERALLY AOB 20KTS. THE MAIN THREAT WILL BE TS ACTIVITY MONDAY...WEDNESDAY NIGHT INTO THURSDAY...AND POSSIBLY AGAIN FRIDAY NIGHT THROUGH SATURDAY. HIGH PRESSURE WILL CONTINUE TO SETTLE TO THE SOUTHEAST. A LOW STRETCHING FROM ND THROUGH NORTH CENTRAL ONTARIO WILL SET UP FROM CENTRAL LS TO S JAMES BAY BY MONDAY EVENING. HIGH PRESSURE ACROSS THE N PLAINS MONDAY NIGHT WILL THEN FILTER ACROSS THE UPPER GREAT LAKES TUESDAY...BEFORE PUSHING SE WEDNESDAY. EXPECT A WEAK LOW TO SLIDE OVER CENTRAL ONTARIO AND N LS WEDNESDAY NIGHT INTO THURSDAY MORNING. A RIDGE WILL BRIEFLY FILTER IN THURSDAY AFTERNOON...AHEAD OF A TROUGH PUSHING ACROSS THE REGION FRIDAY NIGHT. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...KF LONG TERM...07 AVIATION...KF MARINE...KF
Hazardous weather outlook, Jul 29, 3:53 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 353 PM EDT SUN JUL 29 2012 MIZ001>007-009>014-084-085-301200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 353 PM EDT SUN JUL 29 2012 /253 PM CDT SUN JUL 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE KEWEENAW PENINSULA THIS EVENING...AND OVER WESTERN UPPER MICHIGAN OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE OVER WESTERN AND CENTRAL UPPER MICHIGAN MONDAY AND MONDAY NIGHT...WEDNESDAY AFTERNOON INTO SATURDAY. SOME OF THE THUNDERSTORMS MONDAY AFTERNOON AND EVENING COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-301200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 353 PM EDT SUN JUL 29 2012 /253 PM CDT SUN JUL 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS LAKE SUPERIOR. SOME THUNDERSTORMS COULD CAUSE WIND GUSTS OVER 35 KNOTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT OVER ALL OF LAKE SUPERIOR. MORE THUNDERSTORMS ARE POSSIBLE ACROSS LAKE SUPERIOR WEDNESDAY AFTERNOON THROUGH THURSDAY...AND AGAIN FRIDAY INTO SATURDAY. SOME OF THE STORMS MONDAY AFTERNOON AND EVENING COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 40 KNOTS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-301200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 353 PM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY INTO MONDAY NIGHT...WEDNESDAY AFTERNOON NIGHT INTO SATURDAY. SOME OF THE STORMS MONDAY AFTERNOON AND EVENING COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 40 KNOTS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
In the hours before
Special weather statement, Jul 29, 4:01 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 401 PM EDT SUN JUL 29 2012 MIZ001-292115- KEWEENAW- 401 PM EDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ALERT FOR KEWEENAW COUNTY UNTIL 515 PM EDT... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST OF ROCK HARBOR TO 19 MILES NORTHEAST OF GRAND MARAIS MINNESOTA. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH. WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... WINDIGO... ROCK HARBOR... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. COOLEY
Special weather statement, Jul 29, 7:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 730 PM EDT SUN JUL 29 2012 MIZ006-300015- ALGER- 730 PM EDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 815 PM EDT... AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DEERTON...OR 18 MILES SOUTHEAST OF MARQUETTE. THIS STORM WAS MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SUNDELL... DEERTON... EBEN JUNCTION... CHATHAM... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MCB
Special weather statement, Jul 29, 8:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 809 PM EDT SUN JUL 29 2012 MIZ006-300100- ALGER- 809 PM EDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 900 PM EDT... AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CHATHAM...OR 20 MILES WEST OF MUNISING. THIS STORM WAS MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SUNDELL... KIVA... CHATHAM... DIFFIN... TRAUNIK... FOREST LAKE... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MCB
Special weather statement, Jul 29, 8:34 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 834 PM EDT SUN JUL 29 2012 MIZ005-006-300115- ALGER-MARQUETTE- 834 PM EDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ALERT FOR ALGER AND MARQUETTE COUNTIES UNTIL 915 PM EDT... AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF TRENARY...OR 24 MILES SOUTHEAST OF MARQUETTE. THIS STORM WAS MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SUNDELL... KIVA... TRAUNIK... DIFFIN... TRENARY... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MCB
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:10 AM EDT | Special Marine Warning | MQT | 95 min | |
| Jul 30, 10:48 AM EDT | Small Craft Advisory | MQT | 14 hr | |
| Jul 30, 5:02 PM EDT | Special Marine Warning | MQT | 88 min | |
| Jul 30, 5:23 PM EDT | Severe Thunderstorm Warning | MQT | Delta, Menominee | 51 min |
| Jul 30, 5:33 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Luce, Schoolcraft | 42 min |
| Jul 30, 5:38 PM EDT | Severe Thunderstorm Warning | MQT | Delta, Marquette | 45 min |
| Jul 30, 6:09 PM EDT | Special Marine Warning | MQT | 29 min | |
| Jul 30, 6:18 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Luce, Schoolcraft | 47 min |
| Jul 30, 6:26 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 44 min |
| Jul 30, 6:32 PM EDT | Special Marine Warning | MQT | 58 min | |
| Jul 30, 6:49 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 26 min |
| Jul 30, 6:57 PM EDT | Special Marine Warning | MQT | 36 min | |
| Jul 30, 7:06 PM EDT | Special Marine Warning | MQT | 24 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.